Format

Send to

Choose Destination
J Clin Psychiatry. 1988 Jun;49(6):242-3.

Acute generalized myoclonus following buspirone administration.

Author information

1
Department of Psychiatry, Walter Reed Army Medical Center, Washington, D.C. 20307-5001.

Abstract

The authors present a case of a 62-year-old woman who was hospitalized with severe medical problems that included congestive heart failure secondary to mitral stenosis and atrial fibrillation, coronary artery disease, chronic renal failure, and a recent history of a right cerebral lacunar infarction. She also had a 2-year history of anxiety and depression, manifested in the hospital by frequent crying spells, sleeplessness, and ruminating about her illnesses. The patient received buspirone 5 mg three times a day for her anxiety and depression. Approximately 12 hours after her first dose, she developed dramatic myoclonus, dystonias, and akathisia. She was given 25 mg of intramuscular diphenhydramine and 1 mg of intramuscular benztropine mesylate, which resulted in little relief; however, 1 mg clonazepam caused both the myoclonic jerks and dystonias to resolve completely.

PMID:
3379031
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center